Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 129, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 10, 2000, 4:59 PM CST for Claiborne County, Hinds County, Warren County, Mississippi. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 10, 2000, 4:59 PM CST (22:59 UTC)
- Expired
- Mar 10, 2000, 5:45 PM CST
- In force
- 46 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
Counties Claiborne County, MS, Hinds County, MS, Warren County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 10, 5:10 PM CST | Thunderstorm Wind | Hermanville, MS | Several trees were blown down and homes were damaged. |
| Mar 10, 5:55 PM CST | Hail 1 | Terry, MS |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 10, 1:00 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.0 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1329 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 586 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 102259 SVRJAN LAC107-MSC021-049-149-102345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 459 PM CST FRI MAR 10 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLAIBORNE COUNTY IN SOUTHWEST MISSISSIPPI HINDS COUNTY IN CENTRAL MISSISSIPPI WARREN COUNTY IN WEST CENTRAL MISSISSIPPI TENSAS PARISH IN NORTHEAST LOUISIANA * UNTIL 545 PM CST * AT 459 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES NORTHWEST OF EDWARDS TO 6 MILES NORTHEAST OF NEWELLTON TO 17 MILES SOUTHWEST OF ST. JOSEPH...OR ALONG A LINE EXTENDING FROM 14 MILES EAST OF VICKSBURG TO 20 MILES SOUTH OF TALLULAH TO 11 MILES NORTHEAST OF FERRIDAY...MOVING EAST AT 20 MPH. * SEVERE THUNDERSTORMS WILL BE... NEAR ST. JOSEPH AT 505 PM CST NEAR EDWARDS AT 510 PM CST NEAR BOLTON AT 525 PM CST NEAR PORT GIBSON AT 535 PM CST NEAR CLINTON...RAYMOND AT 540 PM CST NEAR UTICA AT 545 PM CST HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE; STORM PASSES. HAIL TO THE SIZE OF QUARTERS IS POSSIBLE WITH THIS STORM. 64 74
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 10, 1:40 PM CST, 3 hours 19 minutes earlier.
Area forecast discussion, Mar 10, 1:40 PM CST, 3 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 140 PM CST FRI MAR 10 2000 OVER THE U.S. ON VAPOR IMAGERY THIS AFTERNOON A STRONG SHORTWAVE WAS MOVING THROUGH THE SOUTHERN PLAINS WITH GOOD DRYING...PUSHING INTO WEST TEXAS. ELEVATED CONVECTION WAS NOTED OVER THE NW ARK-LA-TEX REGION AND WAS DEVELOPING TOWARD THE WESTERN SECTIONS OF THE FORECAST AREA. VISIBLE IMAGERY SHOWED AN IMPRESSIVE CUMULUS FIELD ALONG AND SOUTH OF THE STATIONARY FRONT FROM A BASTROP TO GREENVILLE TO A TUPELO LINE WITH DEWPOINTS IN THE 60S. SCATTERED SHOWERS AND STRONG THUNDERSTORMS WERE DEVELOPING OVER THE WESTERN SECTION OF THE FORECAST AREA. AREA SOUNDINGS SHOWED GOOD LAPSE RATE AT THE 700-500MB LAYER OF 8 C/KM. ALL MODELS WERE A LITTLE SLOW IN INITIALIZING THE PRECIP MOVING INTO ARKANSAS THIS MORNING. LOOKING AT THE SHORT RANGE MODELS...IT APPEARS THAT WE WILL EXPERIENCE 2 ROUNDS OF CONVECTION. THE FIRST ROUND WILL BE FROM A SHORTWAVE ASSOCIATED WITH THE ELEVATED CONVECTION OVER THE NORTHWEST ARK-LA-TX REGION. ALL MODELS...ESPECIALLY THE NGM AND ETA BRING THIS ACTIVITY TO THE NORTHWEST AND WESTERN SECTIONS THIS AFTERNOON. THE 2ND ROUND WILL BE JUST AFTER MIDNIGHT AS THE SHORTWAVE TROF MOVES TOWARD THE LOWER MISSISSIPPI VALLEY...BEFORE LIFTING NORTHEAST TO THE OHIO VALLEY ON SATURDAY EVENING. ALL MODELS PUT THE REGION UNDER THE RIGHT REAR QUAD OF UPPER JET WITH SOME UPPER DIVERGENCE OVER THE NORTH HALF OF THE REGION. THE LOW LEVEL JET DOES NOT LOOK VERY IMPRESSIVE AS IT BECOMES WESTERLY BY 06-12Z SATURDAY. IN THE LOW LEVELS THERE WILL BE SOME SPEED OR VERTICAL WIND SHEAR. CAPE VALUES WILL RANGE FROM 1500 T0 AROUND 3000. ON THE SURFACE SHORTWAVE TROF WITH THE AID OF LOW LEVEL BAROCLINICITY AND A WAVE COMING OUT OF THE SOUTHERN PLAINS...WILL MOVE THE FRONT THROUGH THE REGION TONIGHT INTO SATURDAY MORNING. WITH THE SLOW MOVEMENT OF THE FRONT THIS EVENING...EXPECT SOME LOCALLY HEAVY RAINS OVER ALL SECTIONS OF THE REGION. ALSO WITH THE EQUIVALENT POTENTIAL TEMPERATURE RIDGE...EXPECT A SQUALL LINE WILL FORM JUST AHEAD OF THE FRONT THIS EVENING AND WILL MOVE OVER THE LOWER MISSISSIPPI VALLEY OVERNIGHT INTO SATURDAY MORNING. EXPECT THE SQUALL LINE TO MOVE THROUGH THE EASTERN SECTIONS EARLY SATURDAY. CROSS SECTIONS SHOW DEEP MOISTURE AND GOOD VERTICAL VELOCITIES WITH THIS SYSTEM. THE ETA/NGM MODELS SHOW PRECIPITABLE WATER OF AROUND 1.5 INCHES...WITH K-INDEXS OF AROUND 30. FAVOR THE NGM MODEL WITH THE LOW LEVEL AND UPPER FEATURES...AS WELL AS THE PLACEMENT OF THE BEST MEAN MOISTURE AND QPF AMOUNTS NEAR THE FRONT. SO WITH THIS IN MIND WILL PUT IN A FEW POSSIBLY SEVERE FOR TONIGHT AND FOR THE EAST EARLY SATURDAY MORNING. LOOKING AT SATURDAY THE RAINS WILL BE ENDING FROM THE WEST AS THE FRONT EXITS THE REGION. AVN MODELS SHOWS A ZONAL UPPER PATTERN AS SURFACE HIGH PRESSURE BRINGS ANOTHER ROUND OF DRY WEATHER FOR SATURDAY NIGHT INTO SUNDAY. AS FAR AS POPS ARE CONCERNED WILL GO CLOSER TO FAN POPS FOR TONIGHT AND LEAN TOWARD NGM POPS FOR SATURDAY. WITH TEMPERATURES WILL FAVOR A COMPROMISE OF THE SIMILAR NGM AND FAN GUIDANCE FOR TONIGHT. ETA TEMPS LOOKED TO BE A LITTLE WARM. OTHERWISE ALL GUIDANCE WAS GENERALLY SIMILAR FOR SATURDAY THROUGH SUNDAY. QPF DISCUSSION...NCEP QPF AMOUNTS APPEAR TO BE ON TRACK. FOR THE BEST AMOUNTS TO BE IN THE NORTHERN HALF OF THE FORECAST AREA FOR TONIGHT THROUGH SATURDAY...WHERE UPPER LEVEL DYNAMICS WILL BE BETTER. IN THE EXTENDED...THE 00Z MRF SHOWED A DRY ZONAL PATTERN FOR MONDAY. IT BRINGS SHORTWAVE TROF INTO THE SOUTHERN PLAINS FOR TUESDAY...AS LOW LEVEL MOISTURE INCREASES ACROSS THE REGION. A NEARLY CLOSED LOW DEVELOPS OVER THE SOUTHERN PLAINS AS CONVECTION DEVELOPS TUESDAY AND WEDNESDAY...PRIMARILY OVER THE SOUTHERN SECTIONS...WHERE MEAN MOISTURE WILL BE DEEPER.A DISSIPATING FRONT WILL BE MOVING THROUGH THE LOWER MISSISSIPPI VALLEY ON TUESDAY AND WEDNESDAY. THE CANADIAN MODELS SHOWED A BROAD TROF OVER THE REGION ON TUESDAY AND WEDNESDAY. IT ALSO SHOWED A WEAKENING FRONT MOVING THROUGH THE REGION AS WELL. THE MODEL DISPLAYED GOOD MEAN MOISTURE FOR CONVECTION DURING THAT PERIOD. THE NOGAPS SHOWED THE BEST MEAN MOISTURE SOUTH AND WEST OF THE REGION. SO WITH THIS IN MIND WILL PUT CHANCE OF RAIN AND THUNDERSTORMS FOR TUESDAY AND WEDNESDAY. PRELIM NUMBERS... JAN 056/060 031/058 038 8500 MEI 058/062 033/062: 036 7600 .JAN... MS...NONE. AR...NONE. LA...NONE. 17/26
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 12:44 PM CST | Severe Thunderstorm Warning | JAN | Holmes | 31 min |
| Mar 10, 12:53 PM CST | Severe Thunderstorm Warning | JAN | Carroll | 37 min |
| Mar 10, 1:01 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Jefferson | 29 min |
| Mar 10, 1:22 PM CST | Severe Thunderstorm Warning | JAN | Hinds | 53 min |
| Mar 10, 1:26 PM CST | Severe Thunderstorm Warning | JAN | Carroll | 14 min |
| Mar 10, 1:29 PM CST | Severe Thunderstorm Warning | JAN | Copiah | 31 min |
| Mar 10, 1:37 PM CST | Severe Thunderstorm Warning | JAN | Franklin, Jefferson | 38 min |
| Mar 10, 1:40 PM CST | Severe Thunderstorm Warning | JAN | Sunflower | 35 min |
| Mar 10, 1:42 PM CST | Severe Thunderstorm Warning | JAN | Warren | 48 min |
| Mar 10, 1:45 PM CST | Severe Thunderstorm Warning | JAN | Carroll | 15 min |
| Mar 10, 1:48 PM CST | Severe Thunderstorm Warning | JAN | Montgomery | 42 min |
| Mar 10, 1:55 PM CST | Severe Thunderstorm Warning | JAN | Covington | 50 min |
| Mar 10, 2:09 PM CST | Severe Thunderstorm Warning | JAN | Yazoo | 36 min |
| Mar 10, 2:11 PM CST | Severe Thunderstorm Warning | JAN | Choctaw | 49 min |
| Mar 10, 2:20 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Jefferson | 55 min |
| Mar 10, 2:26 PM CST | Severe Thunderstorm Warning | JAN | Washington | 49 min |
| Mar 10, 2:33 PM CST | Severe Thunderstorm Warning | JAN | Franklin | 42 min |
| Mar 10, 2:36 PM CST | Severe Thunderstorm Warning | JAN | Hinds | 39 min |
| Mar 10, 2:42 PM CST | Severe Thunderstorm Warning | JAN | Smith | 33 min |
| Mar 10, 2:44 PM CST | Severe Thunderstorm Warning | JAN | Yazoo | 31 min |
| Mar 10, 2:46 PM CST | Severe Thunderstorm Warning | JAN | Lawrence | 44 min |
| Mar 10, 2:56 PM CST | Severe Thunderstorm Warning | JAN | Oktibbeha | 34 min |
| Mar 10, 2:59 PM CST | Severe Thunderstorm Warning | JAN | Sharkey | 31 min |
| Mar 10, 3:04 PM CST | Severe Thunderstorm Warning | JAN | Holmes | 26 min |
| Mar 10, 3:10 PM CST | Severe Thunderstorm Warning | JAN | Humphreys, Sunflower | 50 min |
| Mar 10, 3:12 PM CST | Severe Thunderstorm Warning | JAN | Carroll, Holmes | 48 min |
| Mar 10, 3:14 PM CST | Severe Thunderstorm Warning | JAN | Clay, Lowndes | 46 min |
| Mar 10, 3:15 PM CST | Severe Thunderstorm Warning | JAN | Washington | 45 min |
| Mar 10, 3:23 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Warren | 52 min |
| Mar 10, 3:26 PM CST | Severe Thunderstorm Warning | JAN | Grenada | 34 min |
| Mar 10, 3:29 PM CST | Severe Thunderstorm Warning | JAN | Lawrence | 46 min |
| Mar 10, 3:31 PM CST | Severe Thunderstorm Warning | JAN | Franklin | 44 min |
| Mar 10, 3:37 PM CST | Severe Thunderstorm Warning | JAN | Hinds | 38 min |
| Mar 10, 3:39 PM CST | Severe Thunderstorm Warning | JAN | Oktibbeha | 51 min |
| Mar 10, 3:46 PM CST | Severe Thunderstorm Warning | JAN | Madison | 44 min |
| Mar 10, 3:48 PM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis | 27 min |
| Mar 10, 3:52 PM CST | Severe Thunderstorm Warning | JAN | Carroll | 53 min |
| Mar 10, 3:59 PM CST | Severe Thunderstorm Warning | JAN | Lowndes | 31 min |
| Mar 10, 4:12 PM CST | Severe Thunderstorm Warning | JAN | Warren | 48 min |
| Mar 10, 4:14 PM CST | Severe Thunderstorm Warning | JAN | Hinds | 46 min |
| Mar 10, 4:16 PM CST | Severe Thunderstorm Warning | JAN | Covington, Simpson | 29 min |
| Mar 10, 4:26 PM CST | Severe Thunderstorm Warning | JAN | Smith | 49 min |
| Mar 10, 4:37 PM CST | Severe Thunderstorm Warning | JAN | Claiborne | 33 min |
| Mar 10, 4:40 PM CST | Severe Thunderstorm Warning | JAN | Montgomery | 50 min |
| Mar 10, 4:46 PM CST | Severe Thunderstorm Warning | JAN | Madison | 44 min |
| Mar 10, 4:53 PM CST | Severe Thunderstorm Warning | JAN | Holmes | 52 min |
| Mar 10, 5:02 PM CST | Severe Thunderstorm Warning | JAN | Webster | 43 min |
| Mar 10, 5:12 PM CST | Severe Thunderstorm Warning | JAN | Adams | 48 min |
| Mar 10, 5:18 PM CST | Severe Thunderstorm Warning | JAN | Attala | 42 min |
| Mar 10, 5:20 PM CST | Severe Thunderstorm Warning | JAN | Jefferson | 40 min |
| Mar 10, 5:22 PM CST | Severe Thunderstorm Warning | JAN | Scott | 53 min |
| Mar 10, 5:26 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Lincoln | 64 min |
| Mar 10, 5:26 PM CST | Severe Thunderstorm Warning | JAN | Franklin | 64 min |
| Mar 10, 5:30 PM CST | Severe Thunderstorm Warning | JAN | Madison | 45 min |
| Mar 10, 5:41 PM CST | Severe Thunderstorm Warning | JAN | Rankin | 49 min |
| Mar 10, 5:46 PM CST | Severe Thunderstorm Warning | JAN | Hinds | 44 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.